Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

May 4, 2021Maury County, Williamson County, Tennessee

NWS Nashville, TN issued this special weather statement at May 4, 2021, 6:23 AM CDT for Maury County, Williamson County, Tennessee. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2021, 6:23 AM CDT (11:23 UTC)
Expired
May 4, 2021, 7:00 AM CDT
In force
37 min
Issued by
NWS Nashville, TN

Counties Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 62 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 6:25 AM CDTTSTM WND DMGHampshire, TNA COUPLE OF POWER POLES BLOWN DOWN NEAR HAMPSHIRE
May 4, 7:04 AM CDTTSTM WND DMG3 N Chapel Hill, TNSEVERAL TREES WERE BLOWN DOWN AROUND 3 HOMES AT 5765 NASHVILLE HIGHWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2263 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2263 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted.

848 
WWUS84 KOHX 041123
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
623 AM CDT Tue May 4 2021
 
TNZ027-028-057>062-041200-
Hickman TN-Rutherford TN-Williamson TN-Lewis TN-Davidson TN-
Wilson TN-Maury TN-Marshall TN-
623 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHEASTERN
LEWIS...NORTHEASTERN MARSHALL...WESTERN RUTHERFORD...MAURY...
WILLIAMSON...SOUTHWESTERN WILSON AND SOUTHEASTERN HICKMAN COUNTIES
UNTIL 700 AM CDT...

At 623 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bellevue to near Mount Pleasant. Movement
was east at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Murfreesboro, Franklin, Columbia, Smyrna, Brentwood, La Vergne,
Spring Hill, Nolensville, Forest Hills, Mount Pleasant, Oak Hill,
Belle Meade, Thompson's Station, Walterhill, Bellevue, Antioch, Rural
Hill, Chapel Hill, Eagleville and Gordonsburg.

This includes the following highways...
 Interstate 40 between mile markers 194 and 198.
 Interstate 65 between mile markers 40 and 79.
 Interstate 24 between mile markers 55 and 77.
 Interstate 840 between mile markers 11 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 1100 AM CDT for Middle Tennessee.

LAT...LON 3556 8744 3610 8698 3610 8623 3570 8658
      3570 8664 3563 8665 3554 8672
TIME...MOT...LOC 1123Z 267DEG 36KT 3601 8691 3559 8728 

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 2:41 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 4, 2:41 AM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
241 AM CDT Tue May 4 2021

.DISCUSSION...

Ongoing scattered t'storms across Middle TN with already a few
severe t'storms in progress. Per our 06Z sounding, still have a
pretty ripe environment for storms to develop and wouldn't be
surprised if some storms are able to stay discrete out ahead of
the main line currently crossing the Mississippi River. Lapse
rates have decreased ever so slightly compared to our 00Z
sounding, but low-level shear has ramped up a bit. Forecast
remains unchanged for this morning though with damaging winds
continuing to be the primary concern with any severe storm that
develops. Have had a few reports of hail with some of the stronger
storms and still cannot rule out an isolated tornado or two. PWATs
from the 06Z sounding were around 1.5" so will need to watch any
training storms as flash flooding could become an issue if
rainfall persists over a particular area. Expecting storms to
remain mainly discrete through the next few hours, becoming more
linear as the QLCS to our west moves towards us. Latest CAMs
guidance has the line crossing the TN river between 5 AM and 7 AM.
Do have a severe t'storm watch for our western counties as this
line will reach that area first.

This first round will move to the east by mid-morning to
lunchtime for most and we should get a few hours of a break this
afternoon. Second round of showers and t'storms will begin to move
into our southern counties by the afternoon with an additional
line moving into our northwestern counties by the early evening.
Will have some time to destabilize even further this afternoon.
Best chance of severe weather does appear to be across our
southern counties, with damaging winds and small hail as the
primary concerns. Still can't rule out an isolated tornado as
there will still be some low-level turning. PWAT values remain in
the 1.25-1.75" range into the afternoon, so any training storms
could lead to some localized flash flooding issues once again.

Any lingering showers/t'storms will be pushed out of the area as
the surface frontal system passes through Wednesday AM. Upper-
level trough will swing through and push eastward the second half
of the week with a weak disturbance possible Thursday. Any
showers we do see would be widely scattered. Things will dry out
on Friday with dry conditions through the first half of Saturday.
Expect for temps on the cooler side on Thursday and Friday with
highs in the mid to upper 60s across the area. The weekend through
at least the first half of next week looks fairly unsettled as
several rounds of showers and t'storms appear possible. Expect
highs to reach back into the upper 70s to near 80 as well.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR at all TAF sites currently, but that will likely change
overnight as VCTS and TSRA moves through the area. Expecting
periods of decreased VIS and CIGS, especially if a t'storm moves
directly over a terminal in which MVFR/IFR is expected. Should
experience a brief break in any category restrictions mainly
between 17Z and 23Z. Additional VCTS and TSRA will move through
the area beginning with CKV around 00Z and continuing through the
area through the remainder of the TAF period. Predominant winds
will remain from the S/SW through at least 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      80  55  70  47  69 /  90  80   0   0  20
Clarksville    78  53  67  45  68 /  90  80   0   0  30
Crossville     76  55  64  43  64 /  90  60  20   0  10
Columbia       80  55  70  46  70 / 100  70   0   0  10
Lawrenceburg   79  56  70  46  70 /  90  60   0   0  10
Waverly        79  52  69  47  69 /  90  80   0   0  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Adcock
AVIATION........Adcock
Hazardous weather outlook, May 4, 5:00 AM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Tue May 4 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-051000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Tue May 4 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Two rounds of severe weather will be possible today. The first will
occur early this morning through mid-morning as a line of strong to
severe t'storms moves through the area. The second round of strong
to severe t'storms is expect late this afternoon into this evening.
Damaging winds and localized flooding due to heavy rainfall will be
the main concerns with both rounds. Small hail and an isolated
tornado or two cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

09

In the hours before

Special weather statement, May 4, 3:01 AM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
301 AM CDT Tue May 4 2021

TNZ010-011-033-040830-
Overton TN-Pickett TN-Clay TN-
301 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHWESTERN PICKETT AND EASTERN CLAY COUNTIES UNTIL 330 AM CDT...

At 301 AM CDT, Doppler radar was tracking a strong thunderstorm near
Celina, moving northeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Celina, Byrdstown, Wolf River Dock, Dale Hollow Lake, Static,
Standing Stone State Park and Huntersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3662 8502 3638 8542 3646 8556 3647 8557
      3647 8558 3650 8563 3662 8551 3663 8527
TIME...MOT...LOC 0801Z 228DEG 23KT 3649 8551

Schaper
Local storm report, May 4, 3:44 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
344 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     HAIL             7 SE CELINA             36.49N  85.41W
05/04/2021  E0.88 INCH       OVERTON            TN   SOCIAL MEDIA

            FACEBOOK REPORT OF NICKEL SIZE HAIL IN TIMOTHY, TN.

&&

EVENT NUMBER OHX2100445

CMA
Local storm report, May 4, 5:01 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 AM     TSTM WND DMG     DOVER                   36.48N  87.84W
05/04/2021                   STEWART            TN   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND POWER OUTAGES ACROSS STEWART
            COUNTY

&&

EVENT NUMBER OHX2100446

SCHAPER
Special weather statement, May 4, 5:43 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
543 AM CDT Tue May 4 2021

TNZ056>058-060-093-094-041130-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Maury TN-Perry TN-
543 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHERN WAYNE...NORTHERN
LAWRENCE...WESTERN MAURY...PERRY AND SOUTHERN HICKMAN COUNTIES UNTIL
630 AM CDT...

At 543 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Linden to 7 miles northeast
of Olive Hill. Movement was east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Columbia, Lawrenceburg, Hohenwald, Waynesboro, Linden, Mount
Pleasant, Summertown, Clifton, Lobelville, Ethridge, Gordonsburg,
Kimmins, Henryville, Flatwoods, Santa Fe, Mousetail Landing State
Park, Hampshire, Pleasantville and Williamsport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 1100 AM CDT for Middle Tennessee.

LAT...LON 3547 8802 3548 8799 3553 8798 3562 8804
      3566 8802 3570 8803 3575 8706 3543 8717
      3543 8721 3529 8722 3527 8798 3529 8798
      3530 8802 3535 8801 3536 8802 3539 8802
      3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 1043Z 260DEG 40KT 3576 8781 3536 8796

Schaper
Special weather statement, May 4, 6:00 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
600 AM CDT Tue May 4 2021

TNZ025-027-056-057-059-060-041130-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Maury TN-Perry TN-
600 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
SOUTHEASTERN DICKSON...NORTHWESTERN MAURY...WESTERN WILLIAMSON...
NORTHEASTERN PERRY AND HICKMAN COUNTIES UNTIL 630 AM CDT...

At 600 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kingston Springs to near Centerville. Movement
was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Franklin, Dickson, Centerville, Brentwood, Forest Hills, Oak Hill,
Burns, Fairview, Lobelville, Bon Aqua, Primm Springs, Lyles, Natchez
Trace At Highway 96, Pinewood, Leipers Fork and Nunnelly.

This includes the following highways...
 Interstate 40 between mile markers 152 and 184.
 Interstate 840 between mile markers 1 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 1100 AM CDT for Middle Tennessee.

LAT...LON 3595 8760 3595 8756 3598 8753 3604 8738
      3606 8677 3575 8702 3571 8780
TIME...MOT...LOC 1100Z 267DEG 35KT 3609 8713 3580 8735

Schaper
Special weather statement, May 4, 6:23 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
623 AM CDT Tue May 4 2021

TNZ027-028-057>062-041200-
Hickman TN-Rutherford TN-Williamson TN-Lewis TN-Davidson TN-
Wilson TN-Maury TN-Marshall TN-
623 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHEASTERN
LEWIS...NORTHEASTERN MARSHALL...WESTERN RUTHERFORD...MAURY...
WILLIAMSON...SOUTHWESTERN WILSON AND SOUTHEASTERN HICKMAN COUNTIES
UNTIL 700 AM CDT...

At 623 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bellevue to near Mount Pleasant. Movement
was east at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Murfreesboro, Franklin, Columbia, Smyrna, Brentwood, La Vergne,
Spring Hill, Nolensville, Forest Hills, Mount Pleasant, Oak Hill,
Belle Meade, Thompson's Station, Walterhill, Bellevue, Antioch, Rural
Hill, Chapel Hill, Eagleville and Gordonsburg.

This includes the following highways...
 Interstate 40 between mile markers 194 and 198.
 Interstate 65 between mile markers 40 and 79.
 Interstate 24 between mile markers 55 and 77.
 Interstate 840 between mile markers 11 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 1100 AM CDT for Middle Tennessee.

LAT...LON 3556 8744 3610 8698 3610 8623 3570 8658
      3570 8664 3563 8665 3554 8672
TIME...MOT...LOC 1123Z 267DEG 36KT 3601 8691 3559 8728

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 9:22 PM CDTRiver Flood AdvisoryOHXHickman11 hr
May 3, 11:50 PM CDTSpecial Weather StatementOHXSumner40 min
May 3, 11:56 PM CDTSpecial Weather StatementOHXJackson, Macon, Trousdale34 min
May 4, 12:25 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Trousdale35 min
May 4, 12:58 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon47 min
May 4, 1:32 AM CDTSpecial Weather StatementOHXCumberland43 min
May 4, 1:34 AM CDTSevere Thunderstorm WarningOHXClay, Overton26 min
May 4, 1:54 AM CDTSpecial Weather StatementOHXMacon51 min
May 4, 2:00 AM CDTSpecial Weather StatementOHXPickett45 min
May 4, 2:07 AM CDTSevere Thunderstorm WarningOHXCumberland23 min
May 4, 3:01 AM CDTSpecial Weather StatementOHXClay29 min
May 4, 3:07 AM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett38 min
May 4, 4:12 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart48 min
May 4, 4:50 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart55 min
May 4, 5:02 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Houston, Humphreys, Perry58 min
May 4, 5:39 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner51 min
May 4, 5:43 AM CDTSpecial Weather StatementOHXLewis, Perry47 min
May 4, 5:56 AM CDTTornado WarningOHXDavidson, Robertson, Sumner34 min
May 4, 6:00 AM CDTSpecial Weather StatementOHXHickman30 min
May 4, 6:10 AM CDTTornado WarningOHXRobertson, Sumner22 min
May 4, 6:16 AM CDTSevere Thunderstorm WarningOHXDavidson, Macon, Smith, Sumner, Trousdale, Wilson44 min
May 4, 6:21 AM CDTTornado WarningOHXSumner, Trousdale, Wilson24 min
May 4, 6:28 AM CDTSpecial Weather StatementOHXGiles, Lawrence47 min
May 4, 6:42 AM CDTTornado WarningOHXMacon, Smith, Sumner, Trousdale33 min
May 4, 6:52 AM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Putnam, Smith and 2 more38 min
May 4, 6:59 AM CDTSpecial Weather StatementOHXCannon, Rutherford31 min
May 4, 7:01 AM CDTSpecial Weather StatementOHXBedford, Giles, Marshall29 min
May 4, 7:11 AM CDTTornado WarningOHXJackson, Smith34 min
May 4, 7:27 AM CDTTornado WarningOHXDeKalb, Putnam, Smith33 min
May 4, 7:29 AM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more46 min
May 4, 7:35 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren40 min
May 4, 7:48 AM CDTTornado WarningOHXDeKalb, Putnam, White27 min
May 4, 7:53 AM CDTSevere Thunderstorm WarningOHXCoffee, Cumberland, DeKalb, Grundy, Van Buren, Warren and 1 more37 min
May 4, 8:05 AM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, White40 min
May 4, 8:07 AM CDTTornado WarningOHXCumberland, White23 min
May 4, 8:24 AM CDTTornado WarningOHXCumberland, White11 min
May 4, 8:29 AM CDTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett2 hr
May 4, 9:32 AM CDTRiver Flood WarningOHXPerry21 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.